Alert archive / Indiana / Flash Flood Warnings in 2015
Flash Flood Warning 22, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jul 17, 2015, 7:16 PM EDT for Ripley County, Indiana. It was in force for 119 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2015, 7:16 PM EDT (23:16 UTC)
- Expired
- Jul 17, 2015, 9:15 PM EDT
- In force
- 119 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Ripley County, IN
The radar
The Indianapolis radar (KIND), 108 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 7:24 PM EDT | FLASH FLOOD | 6 Ese Versailles, IN | WATER FLOWING OVER SOUTH FRIENDSHIP ROAD...SOUTH OF EAST COUNTY ROAD 300 S. |
| Jul 17, 7:59 PM EDT | FLASH FLOOD | 4 E Versailles, IN | WATER FLOWING OVER SOUTH COUNTY ROAD 400 E NEAR US ROUTE 50. |
| Jul 17, 8:22 PM EDT | FLASH FLOOD | 5 E Versailles, IN | WATER RUSHING OVER SOUTH FRIENDSHIP ROAD. NUMEROUS ROADS INUNDATED. |
| Jul 17, 9:24 PM EDT | FLASH FLOOD | 2 Se Versailles, IN | WATER IS OVER A BRIDGE ON COUNTY ROAD 200. |
| Jul 17, 9:24 PM EDT | FLASH FLOOD | 2 Sw Versailles, IN | CORRECTED LOCATION. WATER IS OVER A BRIDGE ON COUNTY ROAD 200. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.3 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 67 J/kg
- Mixed-layer CIN
- -204 J/kg
- Mixed-layer LCL
- 1042 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
532 WGUS51 KILN 172316 FFWILN INC137-180115- /O.NEW.KILN.FF.W.0022.150717T2316Z-150718T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 716 PM EDT FRI JUL 17 2015 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL RIPLEY COUNTY IN SOUTHEASTERN INDIANA... * UNTIL 915 PM EDT. * AT 715 PM EDT...RADAR INDICATED THAT THUNDERSTORMS HAD PRODUCED HEAVY RAIN ACROSS THE WARNED AREA. UP TO ONE INCH OF RAIN HAS ALREADY FALLEN IN LESS THAN AN HOUR. HEAVY RAIN CONTINUES TO FALL WITH ANOTHER INCH OR TWO POSSIBLE THROUGH 830 PM. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... VERSAILLES...MILAN...OSGOOD...HOLTON...FRIENDSHIP...BENHAM... VERSAILLES LAKE...NEW MARION...OTTER VILLAGE AND OLEAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. TO REPORT FLASH FLOODING...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY. && LAT...LON 3917 8544 3916 8510 3896 8513 3896 8545 $$ BINAU
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 4:14 PM EDT, 3 hours 2 minutes earlier.
Area forecast discussion, Jul 17, 4:14 PM EDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
414 PM EDT FRI JUL 17 2015
.SYNOPSIS...
HOT AND HUMID CONDITIONS WILL EXIST THROUGH THE WEEKEND AS A VERY
MOIST AIRMASS COMBINES WITH TEMPERATURES INTO THE LOWER 90S.
SHOWERS AND STORMS THIS EVENING COULD BE STRONG TO SEVERE ACROSS
THE OHIO VALLEY...WITH DRIER CONDITIONS EXPECTED SATURDAY. MORE
STRONG SHOWERS AND STORMS WILL BE POSSIBLE ON SUNDAY WITH THE
APPROACH OF A WEAK COLD FRONT.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
VERY UNSTABLE BUT WEAKLY SHEARED AIRMASS HAS MOVED INTO MUCH OF
THE FORECAST AREA THIS AFTERNOON IN WAKE OF WARM FRONT THAT HAS
ACCOMPANIED MODEST S/W TROUGH ACROSS THE UPPER GREAT LAKES. MLCAPE
IN EXCESS OF 2500 J/KG BUT WITH EFFECTIVE SHEAR VALUES AROUND
25KTS. DECREASING FORCING FOR ASCENT WITH TIME THIS EVENING PUTS
STORM COVERAGE IN QUESTION BEYOND CURRENT SCT VERY STRONG/LOCALLY
SEVERE UPDRAFTS. EVOLVING/MERGING COLD POOLS WILL LIKELY DRIVE A
FEW CLUSTERS E/SE INTO STRONGLY BUOYANT AIRMASS OVER SWRN OH/SERN
IND...PERHAPS INTO EXTREME NRN KY LATER THIS EVENING. MAIN THREAT
WILL BE WIND AND PERHAPS SOME LARGE HAIL BUT FREEZING LAYER VERY
HIGH. GUIDANCE HAS NOT HANDLED THESE STORMS WELL AT ALL TODAY THUS
VERY MUCH USING SATELLITE/RADAR TRENDS FOR FORECAST THROUGH EARLY
THIS EVENING.
HEAT INDICES THIS AFTERNOON NEARED 100F IN SOME LOCATIONS AND A
SPECIAL WEATHER STATEMENT REMAINS IN EFFECT THROUGH THE EVENING
FOR THIS.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
EXPECT A MORE QUIET DAY ON SATURDAY AS HEIGHTS RISE OVER THE OHIO
VALLEY. EXTREMELY WARM AND HUMID CONDITIONS WITH TEMPERATURES INTO
THE LOWER 90S WITH DEW POINTS INTO THE LOWER AND MIDDLE 70S.
EXPECT WIDESPREAD HEAT INDICES FROM 100 TO 104F AND THUS A HEAT
ADVISORY HAS BEEN ISSUED FOR MUCH OF THE FORECAST AREA SAVE FOR
EASTERN PORTIONS OF CENTRAL OHIO WILL BE MORE MARGINAL.
CAN/T RULE OUT A ISOLD UPDRAFT IN PEAK HEATING BUT JUST NOT SEEING
MUCH OF A FORCING MECHANISM. WILL CONTINUE WITH DRY FORECAST FOR
NOW.
SPECIAL HEAT CRITERIA FOR HAMILTON COUNTY NECESSITATES A HEAT
WARNING IF THE HEAT INDEX IS 100 OR GREATER FOR AT LEAST TWO
CONSECUTIVE DAYS. THERE/S ENOUGH CONFIDENCE THAT THIS WILL OCCUR
SO HAVE UPGRADED HAMILTON COUNTY WATCH TO A WARNING...AND
SURROUNDED THIS WARNING WITH A HEAT ADVISORY WHERE HEAT INDICES ON
SUNDAY SHOULD MAKE IT BACK ABOVE 100F.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
A COLD FRONT WILL APPROACH FROM THE NORTHWEST SUNDAY AND WILL SEE
INCREASED POTENTIAL FOR WARM SECTOR SHOWERS EARLY...THEN MORE
WIDESPREAD SHOWERS AND THUNDERSTORMS IN THE LATE DAY AND EVENING AS
THE FRONT CROSSES. THE FRONT WILL LAY OUT A BOUNDARY OVER KENTUCKY
WHICH MAY PERMIT CONTINUED SHOWERS AND POSSIBLY THUNDERSTORMS ALONG
IT ON MONDAY.
AFTER SUNDAY MORNING MIN TEMPS IN THE MIDDLE AND UPPER 70S...HIGHS
IN THE LOW 90S WARRANT A HEAT HEADLINE GENERALLY SOUTH-SOUTHWEST OF
METRO CINCINNATI WITH APPARENT TEMPS EXCEEDING 100.
MONDAY THROUGH TUESDAY NIGHT MAY SEE SOME SHOWERS ALONG AND SOUTH OF
THE OHIO RIVER AS THE BOUNDARY LINGERS OVER KY AND A WEAK
CIRCULATION NOSES TOWARDS EASTERN KENTUCKY.
CLOUD COVER WITH ASSOCIATED STORMS IN THE SOUTH WILL LIMIT HIGH
TEMPERATURES BUT THERE WILL LIKELY NOT BE MUCH RELIEF AS OVERNIGHT
LOWS LINGER IN THE UPPER 60S FOR MOST LOCATIONS. NORTH OF THE I-70
CORRIDOR MAY SEE SOME NIGHTTIME CLEARING AND COULD DROP TO THE LOWER
60S WITH SLIGHTLY LESS HUMID AIR WORKING IN ON NORTHERLY WINDS.
A BROAD HIGH PRESSURE CENTER OVER THE GREAT LAKES SHOULD PUSH A
DRIER AIRMASS OVER THE REGION FOR THE END OF THE WEEK. MODELS ARE
SHOWING LARGE PATTERN DIFFERENCES STARTING THURSDAY AND CONFIDENCE
DECREASES SIGNIFICANTLY THEREAFTER. WENT TOWARDS THE DRIER AND
SLIGHTLY COOLER SOLUTION.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
A WARM FRONT WAS TRYING TO PIVOT NORTHEAST THROUGH THE REMAINDER
OF THE REGION THIS AFTERNOON. SCATTERED SHOWERS AND STORMS ARE
STILL OCCURRING IN ITS VICINITY NEAR THE KCMH/KLCK TAF SITES.
FOR THE REMAINDER OF THIS AFTERNOON INTO THIS EVENING...MODELS ARE
STRUGGLING ON HOW CONVECTION WILL EVOLVE AND PROPAGATE. SATELLITE
AND RADAR INDICATE THAT CONVECTION IS TRYING TO DEVELOP IN THE
WARM SECTOR ACROSS INDIANA ALONG OLD OUTFLOW BOUNDARIES. IF THESE
CAN GET GOING IN A MARGINAL SHEAR DEEP SHEAR ENVIRONMENT BUT
FAIRLY HIGH INSTABILITY ENVIRONMENT...THEN THE THREAT FOR
SCATTERED STORMS WILL CONTINUE AT THE TAF SITES AT LEAST THROUGH
SUNSET. EXCEPT FOR CURRENT STORMS AT KCMH AT THIS ISSUANCE...STILL
DO NOT HAVE CONFIDENCE TO PUT TEMPO GROUPS WITH TSRA AT THE
REMAINING TAF SITES. WILL STICK WITH VCTS/CB FOR NOW AND MONITOR
DEVELOPMENT.
FOR TONIGHT...SURFACE WIND FLOW WILL RELAX AND DECOUPLE. SCATTERED
CONVECTION WILL WANE OVERNIGHT WITH THE LOSS OF HEATING. WE WILL
LIKELY SEE POCKETS OF MVFR MIST AT SOME TERMINALS WITH IFR
VISIBILITIES POSSIBLE AT KLUK.
ON SATURDAY...MID LEVEL RIDGE AXIS WILL POKE NORTHEAST INTO THE
OHIO VALLEY. AM NOT SEEING ANY REAL TRIGGERING MECHANISMS TO
INITIATE THUNDERSTORMS IN THE HOT AND HUMID AIRMASS. THUS...FEEL
ANY CONVECTION WILL BE DIURNALLY DRIVEN...DISORGANIZED...AND
AROUND THE 20 PERCENT PROBABILITY. THIS IS TOO SMALL TO PLACE IN
THE TAFS AT THIS TIME.
OUTLOOK...THUNDERSTORMS POSSIBLE SUNDAY THROUGH TUESDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...HEAT ADVISORY FROM NOON TO 8 PM EDT SATURDAY FOR OHZ026-034-
035-042>046-051>055-060>064-072-073-079>082-088.
HEAT ADVISORY FROM NOON SATURDAY TO 8 PM EDT SUNDAY FOR OHZ070-
071-078.
EXCESSIVE HEAT WARNING FROM NOON SATURDAY TO 8 PM EDT SUNDAY
FOR OHZ077.
KY...HEAT ADVISORY FROM NOON TO 8 PM EDT SATURDAY FOR KYZ097>100.
HEAT ADVISORY FROM NOON SATURDAY TO 8 PM EDT SUNDAY FOR
KYZ089>096.
IN...HEAT ADVISORY FROM NOON TO 8 PM EDT SATURDAY FOR INZ050-058-
059.
HEAT ADVISORY FROM NOON SATURDAY TO 8 PM EDT SUNDAY FOR INZ066-
073>075-080.
&&
SYNOPSIS...BINAU
NEAR TERM...BINAU
SHORT TERM...BINAU
LONG TERM...FRANKS
AVIATION...HICKMANHazardous weather outlook, Jul 17, 4:26 PM EDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 426 PM EDT FRI JUL 17 2015 INZ066-073>075-080-KYZ089>096-OHZ070-071-078-182030- FRANKLIN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE- KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BUTLER-WARREN-CLERMONT- 426 PM EDT FRI JUL 17 2015 ...HEAT ADVISORY IN EFFECT FROM NOON SATURDAY TO 8 PM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR INDIANA...NORTHERN KENTUCKY AND SOUTHWEST OHIO. .DAY ONE...TONIGHT. THERE WILL BE A CHANCE OF THUNDERSTORMS THROUGH THIS EVENING. SOME THUNDERSTORMS MAY BE STRONG...WITH PERHAPS AN SEVERE STORM OR TWO ACROSS THE AREA THROUGH MID EVENING. DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREAT. LOCALLY HEAVY RAINFALL FROM THUNDERSTORMS MAY CAUSE SOME FLASH FLOODING ISSUES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. A COMBINATION OF HIGH TEMPERATURES IN THE LOWER 90S AND HIGH HUMIDITY WILL PUSH HEAT INDEX VALUES TO AROUND 100 DEGREES SATURDAY AND SUNDAY AFTERNOONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ON A LIMITED BASIS THIS EVENING. INZ050-058-059-KYZ097>100-OHZ026-034-035-042>046-051>055-060>064-072- 073-079>082-088-182030- WAYNE-FAYETTE-UNION-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER- AUGLAIZE-DARKE-SHELBY-LOGAN-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN-PREBLE-MONTGOMERY-GREENE-PICKAWAY-CLINTON-ROSS-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 426 PM EDT FRI JUL 17 2015 ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. SOME STORMS MAY REACH SEVERE LIMITS WITH DAMAGING WINDS THE MAIN SEVERE WEATHER THREAT. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WHICH MAY LEAD TO SOME FLASH FLOODING ISSUES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. HEAT INDICES ON SUNDAY MAY APPROACH THE UPPER 90S OR NEAR 100 DEGREES AGAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ON A LOCALIZED BASIS THIS EVENING. OHZ056-065-074-182030- LICKING-FAIRFIELD-HOCKING- 426 PM EDT FRI JUL 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED INTO THIS EVENING. SOME STORMS MAY REACH SEVERE LIMITS WITH DAMAGING WINDS THE MAIN SEVERE WEATHER THREAT. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WHICH MAY LEAD TO SOME FLOODING ISSUES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A COMBINATION OF HIGH TEMPERATURES IN THE LOWER 90S AND HIGH HUMIDITY WILL PUSH HEAT INDEX VALUES TO THE MIDDLE AND UPPER 90S ON SATURDAY AND SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ON A LIMITED BASIS THIS EVENING. OHZ077-182030- HAMILTON- 426 PM EDT FRI JUL 17 2015 ...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON SATURDAY TO 8 PM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST OHIO. .DAY ONE...TONIGHT. THERE WILL BE A CHANCE OF THUNDERSTORMS THORUGH THIS EVENING. SOME THUNDERSTORMS MAY BE STRONG...WITH PERHAPS AN ISOLATED SEVERE STORM. DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREAT. LOCALLY HEAVY RAINFALL FROM THUNDERSTORMS MAY CAUSE SOME FLOODING ISSUES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ON A LIMITED BASIS THIS EVENING. BINAU
In the hours before
Special weather statement, Jul 17, 4:05 PM EDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
405 PM EDT FRI JUL 17 2015
INZ050-172030-
WAYNE IN-
405 PM EDT FRI JUL 17 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WAYNE COUNTY UNTIL 430
PM EDT...
AT 405 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
HAGERSTOWN...MOVING EAST AT 30 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...
LOCATIONS IMPACTED INCLUDE...
RICHMOND...CENTERVILLE...HAGERSTOWN...FOUNTAIN CITY...GREENS FORK...
SPRING GROVE...JACKSONBURG...INTERSTATE 70 AT EXIT 145 AND
WILLIAMSBURG.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3986 8517 3995 8515 3996 8491 3985 8485
3978 8496
TIME...MOT...LOC 2005Z 272DEG 24KT 3990 8508
HATZOSLocal storm report, Jul 17, 4:57 PM EDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
457 PM EDT FRI JUL 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM HAIL RICHMOND 39.83N 84.89W
07/17/2015 M1.00 INCH WAYNE IN TRAINED SPOTTER
WEST SIDE OF RICHMOND
&&
JOHNFSpecial weather statement, Jul 17, 6:05 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
605 PM EDT FRI JUL 17 2015
INZ066-073-172230-
FRANKLIN IN-RIPLEY IN-
605 PM EDT FRI JUL 17 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN FRANKLIN AND
NORTHWESTERN RIPLEY COUNTIES UNTIL 630 PM EDT...
AT 605 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM OVER
GREENSBURG...MOVING EAST AT 25 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...
LOCATIONS IMPACTED INCLUDE...
BATESVILLE...OSGOOD...OLDENBURG...NAPOLEON...MILLHOUSEN...
HUNTERSVILLE...OTTER VILLAGE...HAMBURG AND BALLSTOWN.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3920 8544 3927 8530 3944 8530 3943 8518
3917 8519 3908 8544
TIME...MOT...LOC 2205Z 284DEG 23KT 3932 8552
HATZOSLocal storm report, Jul 17, 6:53 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
653 PM EDT FRI JUL 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM TSTM WND DMG 6 NNW VERSAILLES 39.14N 85.29W
07/17/2015 RIPLEY IN EMERGENCY MNGR
MULTIPLE TREES DOWN BLOCKING THE ROAD NEAR JAC-CEN-DEL
HIGH SCHOOL.
&&
BINAUSpecial weather statement, Jul 17, 7:05 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
705 PM EDT FRI JUL 17 2015
INZ074-075-080-KYZ090-091-172330-
SWITZERLAND IN-DEARBORN IN-OHIO IN-BOONE KY-GALLATIN KY-
705 PM EDT FRI JUL 17 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN SWITZERLAND...
SOUTHEASTERN DEARBORN...OHIO...BOONE AND NORTHEASTERN GALLATIN
COUNTIES UNTIL 730 PM EDT...
AT 704 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM NEAR AURORA TO NEAR DILLSBORO...MOVING EAST AT 35 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
PEA SIZE HAIL...
LOCATIONS IMPACTED INCLUDE...
FLORENCE...LAWRENCEBURG...GREENDALE...AURORA...RISING SUN...
OAKBROOK...BURLINGTON...UNION...WARSAW...WILMINGTON...FRENCH...
HARTFORD...FAIRVIEW...PATRIOT...BEAR BRANCH...MARKLAND...ABERDEEN...
HEBRON...NORTH LANDING AND PATE.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3914 8489 3914 8482 3911 8482 3911 8479
3913 8477 3913 8471 3910 8468 3909 8465
3907 8462 3878 8475 3878 8499 3886 8512
TIME...MOT...LOC 2304Z 291DEG 29KT 3912 8495 3895 8507
HATZOSLocal storm report, Jul 17, 7:15 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
715 PM EDT FRI JUL 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM TSTM WND DMG 2 NW VERSAILLES 39.09N 85.28W
07/17/2015 RIPLEY IN EMERGENCY MNGR
NUMEROUS TREES DOWNED ALONG US ROUTE 421 BETWEEN OSGOOD
AND VERSAILLES.
0634 PM TSTM WND DMG 2 N VERSAILLES 39.09N 85.26W
07/17/2015 RIPLEY IN EMERGENCY MNGR
DAMAGE TO A CAR PORT ON HASMER HILL ROAD.
&&
HATZOSThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 3:39 PM EDT | Special Weather Statement | ILN | Wayne | 36 min |
| Jul 17, 3:45 PM EDT | Severe Thunderstorm Warning | ILN | Wayne | 45 min |
| Jul 17, 3:53 PM EDT | Heat Advisory | ILN | Dearborn, Fayette, Franklin, Ohio, Ripley, Switzerland and 2 more | 36 hr |
| Jul 17, 4:01 PM EDT | Flash Flood Warning | ILN | Wayne | 4 hr |
| Jul 17, 4:05 PM EDT | Special Weather Statement | ILN | Wayne | 25 min |
| Jul 17, 4:13 PM EDT | Severe Thunderstorm Warning | ILN | Wayne | 47 min |
| Jul 17, 4:21 PM EDT | Areal Flood Advisory | ILN | Wayne | 4 hr |
| Jul 17, 4:41 PM EDT | Flash Flood Warning | ILN | Wayne | 3 hr |
| Jul 17, 4:56 PM EDT | Severe Thunderstorm Warning | ILN | Wayne | 30 min |
| Jul 17, 6:05 PM EDT | Special Weather Statement | ILN | Decatur | 25 min |
| Jul 17, 6:15 PM EDT | Severe Thunderstorm Warning | ILN | Franklin, Ripley | 45 min |
| Jul 17, 6:38 PM EDT | Severe Thunderstorm Warning | ILN | Dearborn, Ohio, Ripley, Switzerland | 35 min |
| Jul 17, 6:41 PM EDT | Areal Flood Advisory | ILN | Ripley | 3 hr |
| Jul 17, 7:05 PM EDT | Special Weather Statement | ILN | Ohio, Switzerland | 25 min |
| Jul 17, 7:27 PM EDT | Special Weather Statement | ILN | Ohio, Switzerland | 33 min |
| Jul 17, 7:32 PM EDT | Areal Flood Advisory | ILN | Dearborn, Ohio | 3 hr |
Nearby
Flash Flood Warnings in Indiana, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.